MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Bacterial Infection (1735); Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2004 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of bard flat meshes (device 1, 2).(note: there was no op notes provided for this procedure in medical records).(b)(6) 2004 ¿ patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of bard flat meshes (device 3, device 4).Per op notes, ¿attention to the right groin, patient was noted to have small direct inguinal hernia.The mesh (device 1) from previous repair was identified.A large rent was fixed to previous mesh.A piece of bard flat mesh (device 3) was inserted into preperitoneal space and laid flat in space to repair direct hernia defect using tacks.Attention to left groin, there was a left inguinal hernia.A piece of bard flat mesh (device 4) was placed into defect and secured using tacks.¿ (b)(6) 2005 ¿ patient was diagnosed with right groin pain and recurrent hernia thereby underwent open repair with the partial removal of mesh (device 1, 3).Per op notes, ¿on right groin, a large amount of scar tissue was noted.The palpable portion of mesh (device 1, 3) was excised.The mesh had scarred in was probably the source of pain, due to scarring of the surrounding tissues and probable nerve entrapment.There was a small amount of surrounding mesh which was left intact and reapproximated superior to cord structures.¿ from (b)(6) 2018 to (b)(6) 2018 ¿ patient was hospitalized with right abdominal abscess thereby underwent incision and drainage of abscess and medications were provided.(b)(6) 2018 ¿ patient was diagnosed with chronic appendicitis and right inguinal abscess thereby underwent open appendectomy.Per op notes, ¿a large area of phlegmon directly attaching the base of the cecum to the peritoneal surface of the pelvis was fibrous and adhesed.The appendix was separated from cecum.The appendix was noted to have burrowed into the preperitoneal space adjacent to the right inguinal canal.The previously placed laparoscopic mesh (device 1, 3) was grossly contaminated.Small pockets of residual purulence were sampled.Appendix was resected.The midline defects were reapproximated using sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with abdominal wall abscess thereby underwent incision and drainage of abscess, distortion ir drainage tube.Per hospital course, ¿perforation occurred into right rare-peritoneal space resulting in chronic contamination of previously placed laparoscopic inguinal hernia mesh which has failed additional outpatient endeavors for mesh salvage.Patient had developed chronic infection from preperitoneal space.¿ (b)(6) 2019 ¿ patient was diagnosed with infected bilateral inguinal preperitoneal mesh and abscess in right inguinal region thereby underwent robotic assisted repair with the removal of meshes (device 1, 2, 3, 4).Per op notes, ¿omentum was freed from midline adhesions, and several bands of more dense tissue were transected.On bilateral groins, due to dense adherence to the mesh, portions of overlying peritoneum were resected.On left side, adhesions anterior to the iliac vessels and fibrosis within muscle layer of abdominal wall.The contracture of mesh (device 1, 2, 3, 4) encased to structures were freed on both sides to liberate mesh.On right, there was an inflammatory capsule and discrete abscess more medial abutting the mesh on right side.A synthetic mesh was placed in both left and right defects.The meshes (device 1, 2, 3,4) were removed.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).Additional mdr's were submitted to represent the bard flat meshes (device 1 and 4).An additional supplemental emdr was submitted to represent the perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24256320
Report Number1213643-2026-00075
Device Sequence Number12850939
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(10)43GOD026
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112680
Device Lot Number43GOD026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight68 KG